Alert archive / West Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 50, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 30, 2018, 9:42 AM EDT for Braxton County, Lewis County, Upshur County, West Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 9:42 AM EDT (13:42 UTC)
- Expired
- Jul 30, 2018, 3:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Braxton County, WV, Lewis County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 114 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 11:01 AM EDT | FLASH FLOOD | Flatwoods, WV | SALTLICK CREEK REPORTED OUT OF ITS BANKS. |
| Jul 30, 11:05 AM EDT | FLASH FLOOD | 1 Ene Burnsville, WV | HIGH WATER REPORTED ALONG OIL CREEK ROAD DUE TO OIL CREEK BURSTING ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
872
WGUS51 KRLX 301342
FFWRLX
WVC007-041-097-301645-
/O.NEW.KRLX.FF.W.0050.180730T1342Z-180730T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
942 AM EDT MON JUL 30 2018
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Central Lewis County in northern West Virginia...
Northeastern Braxton County in north central West Virginia...
West central Upshur County in northeastern West Virginia...
* Until 1245 PM EDT.
* At 942 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Stonewall Jackson, Rock Cave, Burnsville, Flatwoods, Exchange,
Heaters, Walkersville, Ireland, Sand Run and Falls Mills.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3865 8064 3881 8080 3889 8067 3888 8067
3889 8066 3889 8064 3890 8063 3890 8061
3892 8062 3902 8047 3884 8031
$$
094 follow-up statements
790
WGUS71 KRLX 301517
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1117 AM EDT MON JUL 30 2018
WVC007-041-097-301645-
/O.CON.KRLX.FF.W.0050.000000T0000Z-180730T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis WV-Braxton WV-Upshur WV-
1117 AM EDT MON JUL 30 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
CENTRAL LEWIS...NORTHEASTERN BRAXTON AND WEST CENTRAL UPSHUR
COUNTIES...
At 1113 AM EDT, the heavy rain that prompted the warning has moved
off to the east. However, moderate rain continued to fall in the
warned area. Up to two and a half inches of rain have already
fallen. Flash flooding should be occurring.
Some locations that will experience flooding include...
Stonewall Jackson, Rock Cave, Burnsville, Flatwoods, Exchange,
Heaters, Walkersville, Ireland, Sand Run and Falls Mills.
Additional rainfall amounts of less than an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3865 8064 3881 8080 3889 8067 3888 8067
3889 8066 3889 8064 3890 8063 3890 8061
3892 8062 3902 8047 3884 8031
$$
09881
WGUS51 KRLX 301639
FFWRLX
WVC007-041-097-301945-
/O.EXT.KRLX.FF.W.0050.000000T0000Z-180730T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1239 PM EDT MON JUL 30 2018
The National Weather Service in Charleston West Virginia has extended
the
* Flash Flood Warning for...
Central Lewis County in northern West Virginia...
Northeastern Braxton County in north central West Virginia...
West central Upshur County in northeastern West Virginia...
* Until 345 PM EDT.
* At 1233 PM EDT, Doppler radar indicated the heavy rain that
prompted the warning had moved northeast. However, additional
light to moderate rain was moving into the warned area from the
southwest. This additional rain may result in continued reports
of isolated water issues.
* Some locations that will experience flooding include...
Stonewall Jackson, Rock Cave, Burnsville, Flatwoods, Exchange,
Heaters, Walkersville, Ireland, Sand Run and Falls Mills.
Additional rainfall amounts of less than an inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3865 8064 3881 8080 3889 8067 3888 8067
3889 8066 3889 8064 3890 8063 3890 8061
3892 8062 3902 8047 3884 8031
$$
09024
WGUS71 KRLX 301846
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
246 PM EDT MON JUL 30 2018
WVC007-041-097-301945-
/O.CON.KRLX.FF.W.0050.000000T0000Z-180730T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis WV-Braxton WV-Upshur WV-
246 PM EDT MON JUL 30 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
CENTRAL LEWIS...NORTHEASTERN BRAXTON AND WEST CENTRAL UPSHUR
COUNTIES...
At 242 PM EDT, Doppler radar indicated the heavy rain had moved
northeast and additional heavy rain is not anticipated. However,
high water issues may still be occurring.
Some locations that may be experiencing flooding include...
Stonewall Jackson, Rock Cave, Burnsville, Flatwoods, Exchange,
Heaters, Walkersville, Ireland, Sand Run and Falls Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3865 8064 3881 8080 3889 8067 3888 8067
3889 8066 3889 8064 3890 8063 3890 8061
3892 8062 3902 8047 3884 8031
$$
09492
WGUS71 KRLX 301937
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
337 PM EDT MON JUL 30 2018
WVC007-041-097-301946-
/O.EXP.KRLX.FF.W.0050.000000T0000Z-180730T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis WV-Braxton WV-Upshur WV-
337 PM EDT MON JUL 30 2018
...THE FLASH FLOOD WARNING FOR CENTRAL LEWIS...NORTHEASTERN BRAXTON
AND WEST CENTRAL UPSHUR COUNTIES WILL EXPIRE AT 345 PM EDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3865 8064 3881 8080 3889 8067 3888 8067
3889 8066 3889 8064 3890 8063 3890 8061
3892 8062 3902 8047 3884 8031
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:21 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 30, 6:21 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Charleston WV 621 AM EDT Mon Jul 30 2018 .SYNOPSIS... Instability and moisture return to the area, resulting in several chances of showers and thunderstorms this week. The weather settles down a bit, but remains muggy, late week. && .NEAR TERM /THROUGH TONIGHT/... As of 205 AM Monday... After an overall quiet weekend, active weather returns once again. A few remnant showers/storms from convection in Virginia and Tennessee earlier this evening have made their way into parts of eastern zones, and have updated pops accordingly. Otherwise, showers and thunderstorms will be on the increase today, as a 500mb shortwave is progged to move through the region later this morning into the afternoon. At the surface, a warm frontal boundary is expected to develop, and linger across the CWA for much of the period, moving north into southeast Ohio towards the end of the period as low pressure moves northeast out of the MS valley towards our area. CWA is still in a marginal risk today for severe thunderstorms, with modest instability and 30-40 kts 0-6km bulk shear. Strong winds will be the primary threat, along with heavy downpours. Did elect to lower Max temperatures a couple of degrees today from inherited forecast due to cloud cover and convection. However, there is a concern that enough breaks in the clouds could occur this afternoon across WV lowland counties, which might allow temperatures to rise a few degrees higher than currently predicted. Precipitation will increase in coverage towards the end of the period as aforementioned low moves northeast out of MS valley region towards the area. Heaviest precipitation towards Tuesday morning looks to be across NE KY and southeast Ohio zones. A marginal risk for excessive rainfall has been placed by WPC in these areas. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 345 AM Monday... A low pressure center, almost a mid summer Miller B except that both centers track west of the Appalachians, tracks north- northeastward through Indiana and Ohio Tuesday, and then up through the central and eastern Great Lakes Tuesday night. This drags a warm front northward through southeast Ohio and central and northern WV Tuesday, and a cold front mostly through the area Tuesday night. The cold front begins to stall and wash out as it crosses, as the associated upper level short wave trough lifts and minors out, leaving the main trough axis out to the west. Showers and thunderstorms are likely to trek across the area Tuesday and Tuesday night, ahead of the cold front, and then linger over the mountains overnight, as the front slows, and a secondary wave rides up along it. With clouds, showers and thunderstorms around early, heating ahead of the cold front will be limited, but pockets of heating and enhanced instability, with CAPE values possibly climbing into the 1-2 KJ/KG range, and modest bulk shear of 30 to 40 kts through 6 km, could lead to a few stronger thunderstorms. PW values close to two inches will also support heavy downpours, and this threat remains highlighted in the HWO. Instability wanes with loss of heating Tuesday night as bulk shear increases to 40 to 50 kts, and PW values drop off behind the front, although rise again overnight, as the secondary wave rides up from the south. May have to watch for another round of heavy downpours in and near the mountains toward dawn Wednesday. Wednesday is progged to be a more stable and less active day in the wake of front and wave, as upper level low associated with the trough axis remaining to the west opens up, and the actually flattens out. Another wave may ride up the central Appalachians overnight Wednesday night and beyond, its track a bit farther east than that of its predecessor. The forecast depicts showers and thunderstorms most likely in the mountains on Wednesday, with the middle Ohio Valley drying out Wednesday night, and lower hazards risks overall. Rainfall amounts will need monitored throughout the period, especially in the mountains. Central guidance temperatures accepted, although uncertainty on the amount of heating Tuesday and Wednesday translates into lower confidence on highs both days. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 345 AM Monday... Upper level troughiness lingers west of the area through Sunday, while weakening and lifting. This leaves the moist corridor along and east of the Appalachians, so the best chance for showers and thunderstorms is over the mountains. The middle Ohio Valley is likely to have longer dry interludes, especially at night and in the morning. By Sunday, the chance for showers and thunderstorms is more diurnally driven, and less overall, as the upper level flow becomes a bit more zonal. A new upper level short wave trough drives a surface cold front toward the area Sunday night and Monday, resulting in backing of the upper level flow, and an area wide chance for showers and thunderstorms by Monday. Central guidance temperatures accepted, which reflect a slow warming trend, with a bit less convection each day. The weather remains muggy with lowland dew points remaining in the upper 60s to lower 70s range. && .AVIATION /10Z MONDAY THROUGH FRIDAY/... As of 620 AM Monday... Expect an increase in showers and thunderstorms later this morning and afternoon, particularly after 12-14Z, with brief MVFR and IFR conditions in vcnty of storms. Greatest coverage of convection is expected across southeast Ohio, northeast KY, and the mountainous counties. Storms will produce brief heavy downpours, and be capable of strong/damaging winds. A brief decrease in convective activity is expected towards 00Z, but showers and thunderstorms will increase in coverage again, particularly towards the end of the TAF period as a low pressure system moves into the region. Expect more widespread MVFR or worse to develop towards the end of the TAF period and beyond. In addition, there remains uncertainty to the development of areas of fog or low stratus tonight, particularly in areas that receive rain today. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of development of convection today may vary from forecast. More widespread IFR conditions may be possible overnight particularly if fog or low stratus forms. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY L L L H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M M M M M M H H H H H EKN CONSISTENCY L L L H H H H H H H H H PKB CONSISTENCY H M H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z TUESDAY... IFR possible in showers and thunderstorms through Thursday, mainly during the afternoons and evenings. IFR in post-rain fog and stratus will be possible each of these nights. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...TRM/SL NEAR TERM...SL SHORT TERM...TRM LONG TERM...TRM AVIATION...SL
Hazardous weather outlook, Jul 30, 3:00 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 300 AM EDT Mon Jul 30 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-310700- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 300 AM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms today. Damaging winds are the primary risk. In addition, heavy downpours are expected in convection today and tonight. Localized flash flooding issues are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and thunderstorms, some with heavy downpours, are expected for much of the week. Localized flash flooding issues are possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 30, 6:35 AM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
635 AM EDT MON JUL 30 2018
KYZ105-WVZ005-301100-
Lawrence-Wayne-
635 AM EDT MON JUL 30 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAWRENCE AND
SOUTHERN WAYNE COUNTIES...
At 634 AM EDT, a strong thunderstorm was located over Job, or near
Inez, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kiahsville, Dunlow, Clifford, Glenhayes, Wilsondale and Crum.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3797 8267 3818 8234 3802 8221 3787 8241
3786 8242 3788 8241 3790 8244 3791 8247
3790 8247 3790 8248 3792 8248 3793 8250
3795 8250 3796 8253 3795 8258 3793 8258
3792 8260 3789 8260
TIME...MOT...LOC 1034Z 238DEG 17KT 3794 8251
12Special weather statement, Jul 30, 7:00 AM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
700 AM EDT MON JUL 30 2018
WVZ005-013-024>026-301130-
Boone-Lincoln-Logan-Wayne-Mingo-
700 AM EDT MON JUL 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MINGO...
WESTERN LINCOLN...SOUTHEASTERN WAYNE...NORTHWESTERN LOGAN AND WEST
CENTRAL BOONE COUNTIES...
At 659 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Dunlow to 7 miles northeast of Hode.
Movement was northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Chapmanville, Ranger, Gill, Spurlockville, Kiahsville, Dunlow, Harts,
West Hamlin, Branchland, Palermo, Dingess, Wilsondale, Mud, Breeden
and Myra.
This includes Route 119 between mile markers 31 and 46.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3823 8228 3823 8226 3825 8226 3831 8219
3797 8184 3781 8232 3797 8247 3798 8246
3799 8247 3799 8248 3802 8252
TIME...MOT...LOC 1059Z 236DEG 19KT 3801 8239 3793 8231
12Special weather statement, Jul 30, 7:46 AM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
746 AM EDT MON JUL 30 2018
WVZ028-030-039-301215-
Upshur-Lewis-Braxton-
746 AM EDT MON JUL 30 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LEWIS...
NORTHEASTERN BRAXTON AND WESTERN UPSHUR COUNTIES...
At 746 AM EDT, a strong thunderstorm was located 8 miles west of Rock
Cave, or 15 miles south of Weston, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Rock Cave, Walkersville, Kanawha Head, Ireland, Lorentz, Horner,
French Creek and Falls Mills.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3885 8014 3873 8044 3874 8046 3871 8047
3870 8050 3885 8064 3907 8034
TIME...MOT...LOC 1146Z 234DEG 18KT 3882 8050
12Special weather statement, Jul 30, 8:02 AM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Charleston WV
802 AM EDT MON JUL 30 2018
WVZ013>015-025-026-301230-
Boone-Kanawha-Lincoln-Logan-Putnam-
802 AM EDT MON JUL 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN KANAWHA...
CENTRAL PUTNAM...CENTRAL LINCOLN...NORTH CENTRAL LOGAN AND NORTHERN
BOONE COUNTIES...
At 802 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Hamlin to near
Madison. Movement was northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Charleston, Nitro, Madison, Winfield, Hamlin, Jefferson, South
Charleston, St. Albans, Dunbar, Hurricane, Sissonville, Chesapeake,
Marmet, Belle, Cedar Grove, Poca, East Bank, Spurlockville, Institute
and Tornado.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 79 between mile markers 1 and 3.
Interstate 77 in West Virginia between mile markers 96 and 113.
Interstate 64 in West Virginia between mile markers 37 and 57.
West Virginia Turnpike between mile markers 80 and 95.
Route 119 between mile markers 39 and 80.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3837 8208 3838 8207 3838 8205 3840 8205
3866 8174 3817 8142 3793 8196 3828 8219
TIME...MOT...LOC 1202Z 230DEG 23KT 3831 8200 3808 8185
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:35 AM EDT | Special Weather Statement | RLX | Wayne | 25 min |
| Jul 30, 7:00 AM EDT | Special Weather Statement | RLX | Lincoln | 30 min |
| Jul 30, 7:22 AM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Wayne | 38 min |
| Jul 30, 7:46 AM EDT | Special Weather Statement | RLX | Upshur | 29 min |
| Jul 30, 8:02 AM EDT | Special Weather Statement | RLX | Kanawha, Lincoln, Putnam | 28 min |
| Jul 30, 10:16 AM EDT | Special Weather Statement | RLX | Braxton | 29 min |
| Jul 30, 10:42 AM EDT | Flash Flood Warning | RLX | Boone, Kanawha, Lincoln | 3 hr |
| Jul 30, 11:01 AM EDT | Special Weather Statement | RLX | Webster | 29 min |
| Jul 30, 3:20 PM EDT | Special Weather Statement | RLX | Boone | 40 min |
| Jul 30, 3:49 PM EDT | Special Weather Statement | RLX | Boone | 26 min |
| Jul 30, 4:17 PM EDT | Special Weather Statement | RLX | Kanawha | 43 min |
| Jul 30, 4:33 PM EDT | Special Weather Statement | RLX | Boone | 27 min |
| Jul 30, 6:19 PM EDT | Special Weather Statement | RLX | Cabell | 41 min |
| Jul 30, 7:19 PM EDT | Special Weather Statement | RLX | Wayne | 41 min |
Nearby
Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.